Aspartame withdrawal?? Please help . . .

Discussion in 'Fibromyalgia Main Forum' started by aprilhuque, Feb 24, 2003.

  1. aprilhuque

    aprilhuque New Member

    I just quit aspartame after 3 diet 7-up a day habit. Would also eat diet yogurt once a day, I know, I know. I still miss it, but my cystic acne has really flared up, I am in more pain (neck and back, headaches), grumpy, feeling yucky and bloated and crampy . . .

    can this belated to aspartame withdrawal? I have FMS and MPS/ CFIDs, you name it . . .

    thanks
    April
  2. WorldFalls

    WorldFalls New Member

    I never had any withdrawl symptoms when I stopped using aspartame. If anything, I felt better with each day. I think it's great that you are trying to stop using it. I'm one of those people who firmly believe that aspartame is pure poison.

    I used to suffer from cystic ance, too. Two years ago I used a medication called acutane to clear it up. It was a rough four months on that drug because it dries out your skin something awful. But I love the results. I just thought I'd tell you that there is something that can help severe acne. I've heard a lot of negative media hype about accutane, but my personal experience was a pretty positive one. The treatment is no fun, but the results sure are! I've never regretted it for one minute. The best of luck to you!
  3. Dayle

    Dayle New Member

    every thing I've read about aspartame leads me to believe its poison, I've never used it much. But when I did watch out; bloating & gas & wind! So, I hope you start using something else even stevia, maplesyrup, or fructose can replace aspartame. Remember, avoid these things if you want to feel well: SUGAR,CAFFEINE,ALCOHOL,NUTRASWEET,TOBACCO. A good way to remember what to avoid is the word "SCANT". I know it's alot to give up, but, the rewards are worth it. Truth is I too, cheat a little. It just occurred to me that maybe you have replaced the aspartame with sugar that could be your problem. G.Luck Dayle
  4. aprilhuque

    aprilhuque New Member

    Thank you for the support. I pretty much gave up aspartame 2 weeks ago, and I think that I am feeling better by now, but you are right, I did replace it with sugar. I am starting the anti-candida diet in a couple of weeks though . . .

    thanks again
    April Huque
  5. healing

    healing New Member

    Try Splenda -- it's a new-ish sweetener made from sugar that actually tastes like sugar, doesn't affect your blood sugar or insulin. Diet Rite uses Splenda and not Aspertame.
    You can buy Splenda in bulk or in packets at the grocery store (usually) or on the web from the Atkins Center.

    You could also try stevia, which is plant-based. Lots of people like it.
  6. lynnsouth

    lynnsouth New Member

    I drink diet RC. It's sweetened with Splenda ( which is not aspartame), has no phosphates, and has no caffeine.